Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2010, 11:24 PM CST for Attala County, Montgomery County, Mississippi. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2010, 11:24 PM CST (05:24 UTC)
- Expired
- Mar 12, 2010, 12:00 AM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 11:30 PM CST | HAIL 0.88 | Possumneck, MS | NICKEL SIZE HAIL IN THE CITY REPORTED BY POSSUMNECK POLICE DEPT |
| Mar 11, 11:34 PM CST | HAIL 1 | 8 Nne Hesterville, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3592 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS54 KJAN 120524
SVRJAN
MSC007-097-120600-
/O.NEW.KJAN.SV.W.0049.100312T0524Z-100312T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CST THU MAR 11 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL MIDNIGHT CST
* AT 1124 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR POSSUMNECK MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HESTERVILLE BY 1130 PM CST...
POPLAR CREEK BY 1140 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3336 8945 3330 8945 3329 8940 3317 8932
3305 8975 3313 8980 3320 8976 3330 8967
3330 8964 3333 8964 3346 8951
TIME...MOT...LOC 0524Z 229DEG 46KT 3317 8973
$$
MME1 follow-up statement
425
WWUS54 KJAN 120550
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1150 PM CST THU MAR 11 2010
MSC007-097-120600-
/O.CON.KJAN.SV.W.0049.000000T0000Z-100312T0600Z/
MONTGOMERY MS-ATTALA MS-
1150 PM CST THU MAR 11 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTH CENTRAL ATTALA AND SOUTHEASTERN MONTGOMERY COUNTIES...
AT 1151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR POPLAR CREEK MOVING NORTHEAST AT
35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CST FRIDAY
MORNING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3346 8951 3336 8945 3329 8945 3329 8940
3326 8942 3321 8960 3326 8967 3329 8967
3330 8964 3333 8964
TIME...MOT...LOC 0551Z 229DEG 32KT 3330 8950
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:00 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 11, 11:00 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1100 PM CST THU MAR 11 2010 .UPDATE...GREATEST THUNDERSTORM CHANCES ACROSS NORTHERN AND NORTHEASTERN AREAS WAS THOUGHT TO HOLD OFF UNTIL AFTER MIDNIGHT ALTHOUGH STRENGTHENING LOW LEVEL CONVERGENCE ALONG A NATCHEZ TO GREENWOOD LINE HAS KICKED OFF A COUPLE THUNDERSTORMS IN THESE AREAS. ZONE FORECAST HAS BEEN UPDATED TO INCLUDE THUNDER ALL AREAS THROUGH MIDNIGHT. EVERYTHING ELSE ON TRACK. /BK/ && .PREV DISCUSSION... /ISSUED 952 PM CST THU MAR 11 2010/ ..SEVERE THUNDERSTORMS POSSIBLE AGAIN TONIGHT... UPDATE...ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE TONIGHT AS A STRONG UPPER LEVEL S/WV OUT OVER NE TEXAS MAKES ITS WAY ACROSS THE ARKLAMISS REGION THROUGH EARLY MORNING. LARGE AREA OF ELEVATED RAIN AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN LA THIS EVENING...WHERE SURFACE LOW PRESSURE HAS DEVELOPED IN ADVANCE OF THE UPPER S/WV. JUST HOW THIS IS ALL GOING TO PAN OUT TONIGHT FOR OUR REGION IS A LITTLE UNCERTAIN AT THIS JUNCTURE. EXPECT SHOWERS TO CONTINUE SPREADING OUR WAY THROUGH MIDNIGHT WITH THE BEST CHANCE FOR THUNDER WEST OF I-55. MOST OF THE SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO HOLD OFF UNTIL AFTER MIDNIGHT...BUT WONT RULE OUT THIS POSSIBILITY OVER THE NEXT COUPLE HOURS. AFTER MIDNIGHT...AMPLE DEEP LAYER LIFT IN ADVANCE OF THE S/WV WILL BE OVER THE REGION AND COMBINED WITH THE CONTINUED FEED OF LOW LEVEL MOISTURE EXPECT SHOWERS AND THUNDERSTORMS MOST AREAS THROUGH EARLY MORNING. FEEL THE BEST CHANCES FOR SEVERE STORMS WILL BE CONFINED SOUTH OF THE I-20 CORRIDOR WHERE LATEST MODEL GUIDANCE SHOWS HIGHEST INSTABILITY CHANCES...WITH MUCH LESS INSTABILITY TO THE NORTH. GIVEN STEEP MID LEVEL LAPSE RATES THE GREATEST RISK WILL BE LARGE HAIL AND HAVE INCLUDED THIS WORDING IN THE ZONES. ACROSS FAR SOUTHEASTERN ZONES THERE IS STILL THE POSSIBILITY OF SOME CONVECTION BECOMING NEAR SURFACE BASED AND THIS AREA SHOULD HAVE THE GREATEST RISK FOR DAMAGING WINDS AND POSSIBLY A TORNADO...IN ADDITION TO THE LARGE HAIL. ONLY ADJUSTMENTS MADE WERE TO REFLECT THE LATEST THINKING WITH REGARD TO SEVERE THUNDERSTORM POTENTIAL. LOW TEMPS FOR TONIGHT LOOKED GOOD WITH A SLIGHT ADJUSTMENT MADE TO TVR. ALL PRODUCTS HAVE BEEN SENT...PREVIOUS DISCUSSION BELOW. /BK/ PREV DISCUSSION... /ISSUED 350 PM CST THU MAR 11 2010/ .SEVERE THUNDERSTORMS POSSIBLE TONIGHT... DISCUSSION... TONIGHT THROUGH SATURDAY NIGHT... A VERY COMPLEX CONVECTIVE PATTERN WILL EVOLVE TONIGHT...AS THE FINAL IN A SERIES OF VIGOROUS MID/UPPER-LEVEL SHORTWAVE TROUGHS SWINGS THROUGH THE REGION IN THE BROADER CYCLONIC ENVELOPE OF THE DEEP-LAYER LOW CENTERED OVER THE CENTRAL CONUS. THIS DISTURBANCE IS CURRENTLY TAKING SHAPE AS A CLOSED CYCLONIC CIRCULATION CENTERED OVER NORTH TEXAS. INTENSE DEEP-LAYER ASCENT AHEAD OF THIS FEATURE WILL TRANSLATE NORTHEASTWARD ACROSS THE ARKLAMISS REGION TONIGHT WHILE THE UPPER TROUGH BECOMES NEGATIVELY-TILTED AND AMPLIFIES. DUE TO THE AMPLIFICATION...THE COLD POOL ALOFT ASSOCIATED WITH THE LARGER-SCALE CYCLONE WILL DRAIN INTO THE CWA...WITH H5 TEMPERATURES TONIGHT FALLING TO AROUND -20C. AS SOUTHWESTERLY FLOW AT H7 INCREASES TO 40-50 KT TONIGHT AHEAD OF THE TROUGH TO MAINTAIN LOW-LEVEL WARM AIR ADVECTION BENEATH THE COLD POOL...H7-H5 LAPSE RATES WILL INCREASE TO 7-8 C/KM...WITH MUCAPE VALUES RANGING FROM 500-1000 J/KG ACROSS THE CWA. H5 WINDS WILL INCREASE TO 65 TO 75 KT ACROSS THE AREA...WHICH WILL PROVIDE FOR AMPLE SHEAR WITHIN THE CAPE-BEARING LAYER...WITH EFFECTIVE BULK SHEAR MAGNITUDES RANGING FROM 40 KT IN THE WEST TO 50 KT IN THE EAST. WITH STRONG DEEP-LAYER Q-VECTOR CONVERGENCE IN PLACE FOR CONVECTIVE INITIATION...THE CONVECTIVE PARAMETERS WILL BE MORE THAN CONDUCIVE FOR AT LEAST ELEVATED CONVECTION...WITH A HIGH LIKELIHOOD FOR HAIL. THE STRENGTH OF THE DEEP-LAYER SHEAR WILL SUPPORT ROTATING UPDRAFTS AND ELEVATED SUPERCELLS...WITH THE POTENTIAL FOR SEVERE HAIL FROM THE STRONGEST STORMS...WITH HAIL EXPECTED TO RANGE FROM QUARTER TO GOLF BALL SIZE. CONTINUOUS LIGHTNING WILL ALSO BE EXPECTED WITH STRONG UPDRAFTS EXTENDING DEEP WITHIN THE MIXED PHASE REGION. A MAJOR QUESTION EXISTS WITH REGARD TO THE POTENTIAL FOR SURFACE-BASED CONVECTION...AND THIS POTENTIAL WILL HINGE ON THE EVOLUTION OF BOUNDARY LAYER MOISTURE FIELDS AND FINE-SCALE SURFACE FEATURES. LATE MORNING AND EARLY AFTERNOON SURFACE ANALYSIS DEPICTS A COLD FRONT EXTENDING FROM THE MID-SOUTH REGION SOUTHWARD THROUGH NORTHERN LOUISIANA AND INTO THE NORTHWESTERN GULF OF MEXICO FROM SOUTHEAST TEXAS. ACROSS THIS BOUNDARY...WINDS ABRUPTLY SHIFT FROM THE SOUTHWEST TO NORTHWEST. AHEAD OF THE BOUNDARY...THE FLOW BECOMES MORE SOUTHERLY WITH A THETA-E AXIS EXTENDING FROM NEW ORLEANS NORTHWARD THROUGH JUST EAST OF HATTIESBURG AND NORTH-NORTHEASTWARD INTO WESTERN ALABAMA. LATEST VISIBLE SATELLITE TRENDS INDICATE A PERSISTENT CUMULUS FIELD IN THIS ZONE. BETWEEN THE THETA-E AXIS AND THE COLD FRONT...AMPLE INSOLATION AND SHALLOWER MOISTURE HAS ALLOWED LOW-LEVELS TO EFFICIENTLY MIX UP TO 5000 FT AGL WITH DEWPOINTS HAVING FALLEN INTO THE MID/UPPER 40S. THIS HAS SET UP A DEWPOINT GRADIENT...ALMOST REMINISCENT OF A STATIONARY DRYLINE...IN THE VICINITY OF INTERSTATE 59. FOR TONIGHT...THE INTENSE SYNOPTIC ASCENT WILL BECOME JUXTAPOSED WITH THE SURFACE COLD FRONT TO THE WEST TO SUPPORT SURFACE CYCLOGENESIS OVER CENTRAL LOUISIANA. NWP MODEL GUIDANCE DEPICTS A SURFACE LOW QUICKLY SPINNING UP ALONG THE FRONT AND THEN RACING NORTHEASTWARD WHILE INTENSIFYING FROM A 1003 MB LOW AROUND 12/0000 UTC OVER CENTRAL LOUISIANA TO A 999 MB LOW AROUND 12/1200 UTC OVER NORTHWEST ALABAMA. IN RESPONSE TO THE PRESSURE FALLS...AN EAST TO SOUTHEAST ISALLOBARIC WIND WILL FORCE THE DRYLINE-LIKE FEATURE TO RETREAT NORTHWESTWARD PRIOR TO THE PASSAGE OF THE SURFACE LOW AND COLD FRONT. THE DEGREE TO WHICH THE LOW-LEVEL MOISTURE IS MAINTAINED WITHIN THE MOIST SECTOR WILL BE MODULATED BY MIXING PROCESSES THROUGH LATE AFTERNOON. SHOULD LOCATIONS WITHIN THE MOIST AXIS ENTIRELY MIX OUT...THEN LOW-LEVEL MOISTURE WILL BE DEGRADED AND THE POTENTIAL FOR SURFACE-BASED INSTABILITY WILL BE REDUCED. HOWEVER...IF CONTINUED SCATTERED CLOUD COVERAGE AND HIGHER PWATS KEEP SURFACE TEMPERATURES FROM SUPPORTING DRY ADIABATIC LOW-LEVELS...THEN THE MOIST AXIS COULD REMAIN MOSTLY IN-TACT. EVEN IF THE MOIST SECTOR DOES MIX OUT...NOCTURNAL DECOUPLING AND THE ASSOCIATED BACKING OF SURFACE WINDS WILL ALLOW FOR BOUNDARY LAYER DEWPOINTS TO CLIMB ONCE AGAIN AFTER SUNSET SUPPORTING SOME MOISTURE RECOVERY. AT THIS JUNCTURE...THE NAM IS INDICATING A MUCH TIGHTER DRYLINE-LIKE FEATURE WITH SBCAPE/MLCAPE VALUES OF 500-1000 J/KG IN THE MOIST SECTOR. THE GFS IS INDICATING THESE VALUES RANGING FROM 400 TO 500 J/KG AND IS SUGGESTING GREATER MIXING IN THE MOIST SECTOR. NWP MODELS SUGGEST THAT THE POTENTIAL FOR HIGHER SBCAPES COULD BE REALIZED...AND THIS COULD SET THE STAGE FOR SURFACE-BASED CONVECTION TONIGHT GIVEN DECREASING CONVECTIVE INHIBITION WITH THE APPROACHING MID/UPPER-LEVEL ASCENT AND COOLING ALOFT. CONFIDENCE IN SURFACE-BASED CONVECTIVE INITIATION IS NOT PARTICULARLY HIGH THOUGH. WHILE NUMEROUS ELEVATED CONVECTION IN THE FORM OF MULTIPLE STORM CLUSTERS AND LINE SEGMENTS WITH A SEVERE HAIL RISK IS EXPECTED ALONG AND BEHIND OF THE COLD FRONT...ANY SURFACE-BASED CONVECTION...IF IT MATERIALIZES...WILL BE CONFINED TO THE MOIST SECTOR. THIS AREA IS EXPECTED TO BE LIMITED TO LOCATIONS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY BEFORE THE COLD FRONT OVERTAKES THE DRYLINE-LIKE FEATURE. ANY SURFACE-BASED CONVECTION WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND POSSIBLY ONE OR TWO TORNADOES...ESPECIALLY WITH ANY SUPERCELLS GIVEN 0-3 KM STORM RELATIVE HELICITY (SRH) VALUES FROM 200-300 M2/S2 AND 0-1 KM SRH VALUES UP TO 150 M2/S2. HOWEVER...GIVEN THE CONDITIONAL NATURE OF THIS RISK...THE HAZARDOUS WEATHER OUTLOOK EMPHASIZES THE HAIL RISK OVER THE WIND/TORNADO RISK. GIVEN THE RELATIVELY LIMITED TIME FOR MOISTURE RECOVERY...PWAT VALUES ARE ONLY EXPECTED TO REACH REACH UP TO AROUND ONE INCH...AND TOTAL RAINFALL AMOUNTS ARE ONLY EXPECTED TO RANGE FROM ONE-HALF TO LOCALLY ONE INCH GIVEN FAST STORM MOTION. HOWEVER...WITH RELATIVELY LOW FLASH FLOOD GUIDANCE VALUES PARTICULARLY OVER THE NORTHEASTERN HALF OF THE FORECAST AREA...THERE WILL BE A RISK FOR FLASH FLOODING IF STORMS REPETITIVELY MOVE OVER THE SAME LOCATIONS. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST ON FRIDAY. AS FOR OTHER FORECAST MATTERS...TEMPERATURES TONIGHT WERE KEPT A FEW DEGREES ABOVE MAV GUIDANCE GIVEN INCREASED CLOUD COVERAGE. BY FRIDAY...THE UPPER LEVEL LOW WILL HAVE SHIFTED SOUTHWARD...AND EMBEDDED VORT MAXIMA WILL PIVOT AROUND THE LOW FOR FRIDAY AND SATURDAY GIVING NORTHERN AND CENTRAL AREAS CLOUDY SKIES ALONG WITH CHANCE FOR LIGHT RAIN. ADDITIONALLY...MUCH LOWER THICKNESS VALUES WILL BE PRESENT ACROSS THE REGION...WITH WESTERLY SURFACE WINDS ADVECTING IN COLDER AIR TO THE REGION ON FRIDAY. THE TIGHT PRESSURE GRADIENT AT THE SOUTHWESTERN PERIPHERY OF BROAD SURFACE LOW PRESSURE CENTERED NORTHEAST OF THE CWA WILL SUPPORT GUSTY WEST WINDS FOR FRIDAY AND SATURDAY...AND LAKE WIND ADVISORIES COULD BECOME REQUIRED. /COHEN/ SATURDAY NIGHT THROUGH NEXT THURSDAY... WEAK HIGH PRESSURE WILL BRIEFLY BUILD BACK INTO THE LOWER MISSISSIPPI RIVER VALLEY SUNDAY INTO MONDAY. ALTHOUGH SOME CLOUDS LOOK TO HANG AROUND DURING THIS TIME...RAIN CHANCES WILL COME TO AN END ON SUNDAY...WITH DRY CONDITIONS CONTINUING INTO MONDAY AS THE BEFORE MENTIONED SYSTEM CONTINUES TO EXIT THE REGION TO THE EAST. SOME SMALL RAIN CHANCES CREEP BACK INTO THE FORECAST TUESDAY INTO WEDNESDAY AS YET ANOTHER UPPER LEVEL DISTURBANCE MAKES IT'S RUN ON THE FORECAST AREA. THIS NEXT SYSTEM IS ADVERTISED TO MOVE THROUGH PRETTY QUICK. THUS...CLOUDS AND ANY RAIN CHANCES ARE EXPECTED TO MOVE OUT OF THE AREA EARLY THURSDAY AS HIGH PRESSURE AT THE SURFACE AND ALOFT BUILD BACK INTO THE REGION FOR THE LATTER HALF OF THE WORK WEEK. /19/ && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH THE EVENING. A STORM SYSTEM WILL COME THROUGH THE REGION OVERNIGHT. IT WILL DRAG ANOTHER AREA OF LOW PRESSURE WITH A COLD FRONT. EXPECT CEILINGS AND VISIBILITIES TO DETERIORATE OVERNIGHT WITH THUNDERSTORMS. SOME OF THESE STORMS COULD CONTAIN STRONG WINDS AND SOME HAIL. SO PUT IN HAIL WITH STORMS ACROSS THE NORTH AND WESTERN TAF SITES. OUR STRONG THUNDERSTORM POTENTIAL WILL DECREASE BY DAWN FRIDAY. EXPECT THE RAINS TO END FROM THE WEST DURING THE MORNING AS CEILINGS RECOVER TO MVFR CONDITIONS. /17/COHEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 50 65 43 58 / 95 29 12 15 MERIDIAN 50 67 40 59 / 86 44 15 23 VICKSBURG 50 63 42 59 / 96 19 9 11 HATTIESBURG 54 69 45 64 / 82 16 8 7 NATCHEZ 49 65 42 60 / 90 7 5 2 GREENVILLE 47 60 41 57 / 96 44 19 26 GREENWOOD 48 61 40 56 / 87 64 24 29 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Mar 11, 10:20 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1020 PM CST THU MAR 11 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 130430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1020 PM CST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS REGION TONIGHT. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 1 AM CST. THE PRIMARY HAZARD WITH THE STORMS WILL BE QUARTER TO GOLF BALL SIZE HAIL. THERE WILL ALSO BE A SMALL CHANCE FOR DAMAGING WINDS AND ONE OR TWO TORNADOES ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. VERY HEAVY RAINFALL WILL ACCOMPANY THE STORMS...AND FLASH FLOODING COULD BECOME A PROBLEM ACROSS PORTIONS OF EASTERN MISSISSIPPI IF STORMS REPETITIVELY MOVE OVER THE SAME LOCATION. CONTINUOUS AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH ALL THUNDERSTORMS. INSTABILITY AND STRONG WIND SHEAR WILL COMBINE AHEAD OF AN APPROACHING VIGOROUS UPPER LEVEL STORM SYSTEM TO BRING THIS THREAT FOR SEVERE WEATHER TO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN/BK
In the hours before
Special weather statement, Mar 11, 10:42 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1042 PM CST THU MAR 11 2010 MSZ036-042-120545- HOLMES MS-YAZOO MS- 1042 PM CST THU MAR 11 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES SOUTHEAST OF BENTON AT 1043 PM CST...MOVING NORTHEAST AT 40 MPH. PEOPLE IN NORTHEASTERN YAZOO AND HOLMES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 11:15 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 36 min |
| Mar 12, 1:35 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 55 min |
| Mar 12, 1:51 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 54 min |
| Mar 12, 1:56 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 64 min |
| Mar 12, 2:01 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 44 min |
| Mar 12, 2:05 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 55 min |
| Mar 12, 2:26 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 48 min |
| Mar 12, 4:08 AM CST | Lake Wind Advisory | JAN | Clay, Grenada, Lauderdale, Lowndes, Madison, Rankin | 14 hr |
| Mar 12, 10:54 AM CST | River Flood Warning | JAN | Leake | 3 days |
| Mar 12, 10:54 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 12, 10:59 AM CST | River Flood Warning | JAN | Hinds, Warren | 5 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.